Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Please help, aches????
Jun 22, 2000

Hi, Right now, my body doesn't feel as it should normally. It is very uncomfortable and is bothering me. I still don't know if I have HIV or not. Tests so far have been good. I was stupid and had protected sex with a prostitute. I took the antibody test at 1 month (neg.), and at almost 3 months (neg.). I also had a viral load RNA test with the Amplicor HIV-1 Monitor kit (neg. <400). That was done at about 2 1/2 months. My CD4 count was 691 (46%) and CD8 count was 430 (29%). It also showed CD3 count at 1176 (79%). I plan to get another antibody test soon b/c it will soon be 6 months. The reason why I got worried is because I got a sore throat and cough for a couple days at around 2 weeks after. The cough persisted for a couple weeks, but the sore throat went away after a couple days. I also had some joint pain on my knee and muscle aches on my thighs. I was extremely worried and my stomach got a sour feeling. I got nauseated one night and almost threw up. I also had mild night sweats a couple of nights (does the night sweats mean totally soaking the sheets or just mild sweating on the legs? I didn't soak the sheets). I also had this rash on both thighs that I still have. It looks like tiny red dots all over both thighs (could it be folliculitis?).

This is what is really worrying me right now. I have back discomfort and leg, shoulder, arm pain. My neck sometimes aches too. It is uncomfortable. My knee and ankle joints sometimes hurt too. The only time when I pretty much feel normal again is when I shower. Are aches and back discomforts associated with HIV at around 5-6 months? I've had these aches now for several months. I am only 29 years old and have been extremely healthy with no problems until now. Also this little red spots on both thighs won't go away. They diminish at times and then reappear again at other times. The doctors here don't have a clue what's going on. They say it is not associated with HIV. Are they right? I know I should take the antibody test again to make sure. Please help. It's so uncomfortable. Thanks a lot for your help.

Response from Dr. Henry

It is extremely unlikely that you are HIV infected so I would advise looking for another explanation. Keith Henry, M.D.



Previous
hiv or aids
Next
Is this HIV??????

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement